Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 28, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Feb 5, 2008, 4:01 PM CST for Crittenden County, St. Francis County, Arkansas. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 5, 2008, 4:01 PM CST (22:01 UTC)
- Expired
- Feb 5, 2008, 4:30 PM CST
- In force
- 29 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Crittenden County, AR, St. Francis County, AR
The radar
The Memphis radar (KNQA), 53 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 5, 4:25 PM CST | TSTM WND DMG | 3 Nne Crawfordsville, AR | POWER LINES DOWN ON JAMES MILL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 5, 3:09 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 052201
SVRMEG
ARC035-123-052230-
/O.NEW.KMEG.SV.W.0028.080205T2201Z-080205T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
401 PM CST TUE FEB 5 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRITTENDEN COUNTY IN EASTERN ARKANSAS...
EASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
* UNTIL 430 PM CST
* AT 401 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HUGHES...AND
MOVING NORTHEAST AT 65 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
HOME...SIMSBORO...EDMONDSON...JENNETTE...EARLE...CRAWFORDSVILLE...
JERICHO AND TURRELL.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3538 9013 3491 9042 3491 9070 3515 9056
3515 9049 3522 9051 3540 9041
TIME...MOT...LOC 2201Z 209DEG 64KT 3494 9054
$$1 follow-up statement
000
WWUS54 KMEG 052218
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
418 PM CST TUE FEB 5 2008
ARC123-052228-
/O.CAN.KMEG.SV.W.0028.000000T0000Z-080205T2230Z/
ST. FRANCIS AR-
418 PM CST TUE FEB 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ST. FRANCIS COUNTY IS
CANCELLED...
AT 418 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3538 9013 3501 9038 3514 9039 3515 9056
3515 9049 3522 9051 3526 9048 3540 9041
TIME...MOT...LOC 2218Z 214DEG 66KT 3517 9032
$$
ARC035-052230-
/O.CON.KMEG.SV.W.0028.000000T0000Z-080205T2230Z/
CRITTENDEN AR-
418 PM CST TUE FEB 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CST
FOR CRITTENDEN COUNTY...
AT 418 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
EDMONDSON...OR ABOUT 11 MILES WEST OF WEST MEMPHIS...MOVING NORTHEAST
AT 75 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CRAWFORDSVILLE...JERICHO AND TURRELL.
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3538 9013 3501 9038 3514 9039 3515 9056
3515 9049 3522 9051 3526 9048 3540 9041
TIME...MOT...LOC 2218Z 214DEG 66KT 3517 9032
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 5, 2:19 PM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Feb 5, 2:19 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
219 PM CST TUE FEB 5 2008
.DISCUSSION...
SIGNIFICANT SEVERE WEATHER OUTBREAK LIKELY ACROSS THE MID SOUTH
LATER THIS AFTERNOON AND TONIGHT.
THERE IS A HIGH RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF THE
MID SOUTH INCLUDING EASTERN ARKANSAS...THE MISSOURI
BOOTHEEL...WEST TENNESSEE AND NORTHWEST MISSISSIPPI. ELSEWHERE
THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS.
A STRONG UPPER TROF CONTINUES TO PUSH INTO THE SOUTHERN PLAINS
WITH THE 500 MB SPEED MAX STARTING TO SPREAD NORTHEAST TOWARD THE
ARKLATEX. A SURFACE LOW WAS LOCATED OVER SE OKLAHOMA AND WESTERN
ARKANSAS. THIS SURFACE LOW WILL DEEPEN TO 997 MB AND TRACK
NORTHEAST INTO N CENTRAL ARKANSAS AND SE MISSOURI THIS EVENING
WHILE A STRONG COLD FRONT STARTS TO PUSH EAST ACROSS ARKANSAS.
THE AIRMASS ACROSS THE MID SOUTH CONTINUES TO DESTABILIZE WITH
SURFACE TEMPS IN THE MID TO UPPER 70S AND SURFACE DEWPOINTS IN THE
LOWER TO MID 60S...HIGH TEMP RECORD HAS ALREADY BEEN BROKEN AT
MEMPHIS. AS A RESULT SBCAPES HAVE CLIMBED TO BETWEEN 1000 AND 1500
J/KG ACROSS THE MID SOUTH. THE DEEPENING SURFACE LOW WILL TRACK
JUST TO THE NORTH AND WEST OF THE MID SOUTH AND THIS WILL SERVE TO
ENHANCE THE LOW LEVEL SHEAR BY BACKING THE LOW LEVEL WINDS
SLIGHTLY PRODUCING 0-1KM HELICITY VALUES OVER 300 M2/S2. MEANWHILE
THE 500 MB SPEED MAX SPREADING INTO THE ARKLATEX WILL CONTINUE TO
MOVE TOWARD THE MID SOUTH PRODUCING TREMENDOUS VERTICAL SHEAR.
THE 18Z LZK SOUNDING INDICATES THAT THE BOUNDARY LAYER CONTINUING
TO DEEPEN WITH A WEAKENING AND LIFTING CAP AT 700 MB. MID LEVEL
LAPSE RATES ABOVE THE CAP ARE VERY STEEP...GREATER THAN 7 C/KM. AS
THE UPPER TROF APPROACHES AND HEIGHT FALLS SPREAD ACROSS THE WARM
SECTOR THE CAP WILL CONTINUE TO ERODE AND THE SHOWERS AND
THUNDERSTORMS DEVELOPING ACROSS THE WARM SECTOR WILL INTENSIFY
AND MAY BECOME DISCRETE SUPERCELLS LATER THIS AFTERNOON AND INTO
THE EVENING HOURS. THESE DISCRETE SUPERCELLS MAY PRODUCE DAMAGING
WINDS...HAIL AND POSSIBLY TORNADOES. THERE IS THE POTENTIAL FOR
STRONG TORNADOES TO DEVELOP WITH THESE DISCRETE SUPERCELLS THAT
FORM IN THE WARM SECTOR AHEAD OF THE FRONT LATER THIS AFTERNOON
INTO TH EVENING HOURS.
IN ADDITION THE DISCRETE CELLS WILL EVENTUAL MERGE INTO A LINE OR
LINE SEGMENTS ALONG AND AHEAD OF THE COLD FRONT AS IT PUSHES
THROUGH TONIGHT. THE SYSTEM IS MOVING A LITTLE SLOWER AND IT LOOKS
LIKE THE BEST TIME FOR SEVERE WEATHER WILL BE LATE THIS AFTERNOON
INTO THE OVERNIGHT HOURS.
WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT FOR WINDS OF 25
MPH WITH GUSTS TO 40 MPH OR HIGHER AHEAD OF AND JUST BEHIND THE
FRONT.
THE FRONT WILL EXIT THE MID SOUTH AFTER MIDNIGHT AND COOL HIGH
PRESSURE BUILDS IN FOR WEDNESDAY WITH BREEZY CONDITIONS AND TEMPS
IN THE 40S NORTH TO LOWER 50S SOUTH. A SERIES OF WEAK UPPER TROFS
SWINGS THROUGH FOR THURSDAY AND FRIDAY RESULTING IN AN INCREASE IN
CLOUDS AND MAYBE SOME PRECIP ACROSS THE NORTHERN TIER...BUT NOT
CONFIDENT ENOUGH TO MENTION. A STRONGER UPPER TROF DIGS INTO THE
EASTERN U.S. DURING THE WEEKEND RESULTING IN SOME COLDER TEMPS AND
DRY WEATHER. GFS AND ECMWF AT ODDS BY THE BEGINNING OF NEXT WEEK.
THE GFS HAS AN UPPER LOW OVER THE TX BIG BEND REGION WITH
SOUTHWEST FLOW ACROSS THE REGION AND MOISTURE RETURNING ACROSS THE
REGION. MEANWHILE THIS SYSTEM IS ABSENT FROM THE ECMWF AND AS A
RESULT THE FLOW IS WESTERLY AND DRY. ATTM WILL INTRODUCE LOW END
CHANCE POPS FOR TUE WITH LOW CONFIDENCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 46 48 31 55 / 100 10 10 10
MKL 48 49 27 50 / 100 20 10 10
JBR 42 47 29 51 / 100 10 10 10
TUP 52 54 30 55 / 100 20 10 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Feb 5, 2:35 PM CST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 235 PM CST TUE FEB 5 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 235 PM CST TUE FEB 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS EVENING AND TONIGHT THERE IS A HIGH RISK FOR SEVERE THUNDERSTORMS ACROSS EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE AND NORTHWEST MISSISSIPPI. AREAS IN THE HIGH RISK ARE GENERALLY NORTH AND WEST OF A LINE FROM LEXINGTON TENNESSEE TO OXFORD MISSISSIPPI. A MODERATE RISK FOR SEVERE THUNDERSTORMS IS LOCATED ELSEWHERE ACROSS THE MIDSOUTH...SOUTH AND EAST OF THIS LINE. A WARM...MOIST...AND UNSTABLE AIRMASS IS ALREADY IN PLACE ACROSS THE MIDSOUTH AHEAD OF A STRONG COLD FRONT THAT WILL SLOWLY APPROACH FROM THE WEST. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE OVER THE REGION THIS EVENING RESULTING IN SEVERE THUNDERSTORM DEVELOPMENT. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND TORNADOES. THE POTENTIAL WILL ALSO EXIST FOR STRONG TORNADOES TO DEVELOP. AN ADDITIONAL LINE OF SEVERE THUNDERSTORMS WILL DEVELOP JUST AHEAD OF THE COLD FRONT AS IT MOVES ACROSS THE AREA OVERNIGHT. THE PRIMARY TIME FRAME FOR SEVERE THUNDERSTORMS WILL BE FROM NOW UNTIL 10 PM CST FOR AREAS WEST OF THE MISSISSIPPI RIVER AND BETWEEN 4 PM CST AND 2 AM CST WEDNESDAY FOR AREAS ALONG AND EAST OF THE MISSISSIPPI RIVER. THE STRONG COLD FRONT WILL MOVE OUT OF THE FORECAST AREA AFTER 2 AM CST WEDNESDAY MORNING BRINGING AN END TO THE SEVERE WEATHER THREAT. STRONG WINDS WILL CONTINUE IN ADVANCE AND THEN IMMEDIATELY BEHIND THE STRONG COLD FRONT UNTIL MIDNIGHT. WIND SPEEDS AROUND 25 MPH WITH GUSTS OF 40 MPH OR HIGHER CAN BE EXPECTED. A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE MID SOUTH UNTIL MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE REQUIRED LATE THIS AFTERNOON INTO TONIGHT ACROSS THE ENTIRE AREA. SJM
In the hours before
Special weather statement, Feb 5, 10:30 AM CST, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1030 AM CST TUE FEB 5 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-052000- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT... BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE... CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH... COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN... HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON... JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN... MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD... PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO... UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE 1030 AM CST TUE FEB 5 2008 ...HIGH RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS MUCH OF THE MIDSOUTH... THERE IS A HIGH RISK FOR SEVERE THUNDERSTORMS ACROSS EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE AND NORTHWEST MISSISSIPPI. AREAS IN THE HIGH RISK ARE GENERALLY NORTH AND WEST OF A LINE FROM LEXINGTON TENNESSEE TO OXFORD MISSISSIPPI. A MODERATE RISK FOR SEVERE THUNDERSTORMS IS LOCATED ELSEWHERE ACROSS THE MIDSOUTH...SOUTH AND EAST OF THIS LINE. A WARM...MOIST...AND UNSTABLE AIRMASS IS ALREADY IN PLACE ACROSS THE MIDSOUTH AHEAD OF A STRONG COLD FRONT THAT WILL SLOWLY APPROACH FROM THE WEST. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE OVER THE REGION THIS AFTERNOON AND EVENING LIKELY RESULTING IN SEVERE THUNDERSTORM DEVELOPMENT. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND TORNADOES. THE POTENTIAL WILL ALSO EXIST FOR STRONG TORNADOES TO DEVELOP. AN ADDITIONAL LINE OF SEVERE THUNDERSTORMS WILL DEVELOP JUST AHEAD OF THE COLD FRONT AS IT MOVES ACROSS THE AREA TONIGHT. THE PRIMARY TIME FRAME FOR SEVERE THUNDERSTORMS WILL BE BETWEEN 2 PM CST AND 10 PM CST FOR AREAS WEST OF THE MISSISSIPPI RIVER AND BETWEEN 4 PM CST AND 2 AM CST WEDNESDAY FOR AREAS ALONG AND EAST OF THE MISSISSIPPI RIVER. THE STRONG COLD FRONT WILL MOVE OUT OF THE FORECAST AREA AFTER 2 AM CST WEDNESDAY MORNING BRINGING AN END TO THE SEVERE WEATHER THREAT. ALL CITIZENS LIVING IN THE MIDSOUTH SHOULD BE PREPARED FOR THE LIKELIHOOD OF SEVERE WEATHER TODAY AND TONIGHT. BE PREPARED TO TAKE ACTIONS NECESSARY TO PROTECT YOURSELF IF SEVERE WEATHER WARNINGS ARE ISSUED FOR YOUR LOCATION. PLEASE CONTINUE TO MONITOR THE LATEST WEATHER INFORMATION CONCERNING THIS SEVERE WEATHER SITUATION. SJM
Special weather statement, Feb 5, 3:32 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 332 PM CST TUE FEB 5 2008 ARZ049-058-052145- PHILLIPS AR-LEE AR- 332 PM CST TUE FEB 5 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTH CENTRAL LEE COUNTY IN EASTERN ARKANSAS... NORTHERN PHILLIPS COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF WATKINS CORNER AT 332 PM CST...MOVING NORTHEAST AT 70 MPH. PEOPLE IN LEE AND PHILLIPS COUNTIES...INCLUDING THE CITY OF MARVELL...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 345 PM CST.
Special weather statement, Feb 5, 3:59 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 359 PM CST TUE FEB 5 2008 ARZ036-048-052215- ST. FRANCIS AR-CRITTENDEN AR- 359 PM CST TUE FEB 5 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS... EASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 12 MILES SOUTHWEST OF HUGHES AT 359 PM CST... MOVING NORTHEAST AT 70 MPH. PEOPLE IN CRITTENDEN AND ST. FRANCIS COUNTIES...INCLUDING THE CITY OF HUGHES...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 415 PM CST.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 3:35 PM CST | Severe Thunderstorm Warning | MEG | Lee, Phillips | 25 min |
| Feb 5, 4:27 PM CST | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi, Poinsett | 33 min |
| Feb 5, 4:36 PM CST | Tornado Warning | MEG | Phillips | 24 min |
| Feb 5, 4:56 PM CST | Tornado Warning | MEG | Crittenden | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.